Alert archive / Illinois / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 155, NWS Lincoln, IL

September 19, 2022Cass County, Mason County, Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 19, 2022, 3:52 AM CDT for Cass County, Mason County, Schuyler County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2022, 3:52 AM CDT (08:52 UTC)
Expired
Sep 19, 2022, 4:30 AM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, IL, Mason County, IL, Schuyler County, IL

The radar

The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 18, 9:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1820 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

914 
WUUS53 KILX 190852
SVRILX
ILC017-125-169-190930-
/O.NEW.KILX.SV.W.0155.220919T0852Z-220919T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
352 AM CDT Mon Sep 19 2022

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Central Cass County in west central Illinois...
  Central Schuyler County in west central Illinois...
  Southwestern Mason County in central Illinois...

* Until 430 AM CDT.

* At 352 AM CDT, a severe thunderstorm was located over Rushville,
  moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Beardstown and Browning around 405 AM CDT.

Other locations in the path of this severe thunderstorm include Bluff
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4016 9063 4022 9054 4011 9011 3989 9041
TIME...MOT...LOC 0852Z 305DEG 36KT 4015 9053 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Deubelbeiss
2 follow-up statements
018 
WWUS53 KILX 190913
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
413 AM CDT Mon Sep 19 2022

ILC169-190922-
/O.CAN.KILX.SV.W.0155.000000T0000Z-220919T0930Z/
Schuyler-
413 AM CDT Mon Sep 19 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SCHUYLER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4009 9038 4012 9035 4010 9012 3995 9033
TIME...MOT...LOC 0912Z 296DEG 34KT 4008 9030 

$$

ILC017-125-190930-
/O.CON.KILX.SV.W.0155.000000T0000Z-220919T0930Z/
Cass-Mason-
413 AM CDT Mon Sep 19 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTH CENTRAL CASS AND SOUTHWESTERN MASON COUNTIES...

At 412 AM CDT, a severe thunderstorm was located near Browning, or 8
miles northeast of Beardstown, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of north
central Cass and southwestern Mason Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4009 9038 4012 9035 4010 9012 3995 9033
TIME...MOT...LOC 0912Z 296DEG 34KT 4008 9030 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AAT
163 
WWUS53 KILX 190924
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
424 AM CDT Mon Sep 19 2022

ILC017-125-190933-
/O.EXP.KILX.SV.W.0155.000000T0000Z-220919T0930Z/
Cass-Mason-
424 AM CDT Mon Sep 19 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CASS AND
SOUTHWESTERN MASON COUNTIES WILL EXPIRE AT 430 AM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will 
be allowed to expire. Small hail, heavy rain, and gusty winds may 
continue to occur with this storm as it moves through Cass County.

LAT...LON 4009 9038 4012 9035 4010 9012 3995 9033
TIME...MOT...LOC 0923Z 305DEG 36KT 4002 9019 

$$

AAT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:19 AM CDT, 33 minutes earlier.

Area forecast discussion, Sep 19, 3:19 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
319 AM CDT Mon Sep 19 2022

.SYNOPSIS...
Issued at 319 AM CDT Mon Sep 19 2022

Once heavy rain and thunderstorms come to an end later this
morning, quiet conditions are expected for the remainder of today.
Very warm temperatures for the latter half of September are
forecast for Tuesday, with heat and humidity combining to produce
heat indices near 100 degrees. Much cooler weather is forecast for
Thursday and Friday.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 319 AM CDT Mon Sep 19 2022

Thunderstorms persist over central Illinois early this morning,
with one long-lasting cluster southeast of Champaign and another
from near Beardstown to south of Springfield. With around 40-50 kt
of 0-6 km bulk shear and pockets of 1000-2000 J/kg of MLCAPE still
existing in the pre-frontal environment, many storms have become
organized with rotating updrafts. A few reports of large hail and
wind damage have been received through the event. Though radar
shows that updrafts have weakened over the past hour or so, IR
satellite shows fairly consistently cold cloud tops associated
with the activity over Morgan and Sangamon counties. Additionally,
colder cloud tops are associated with some new convective
development upstream over far southeastern Iowa. As strong
moisture-rich west-southwesterly winds continue at around 850 mb
and cells continue to develop, the potential for repeated
initiation/training and heavy rainfall accumulation will need to
be monitored. The local probability-matched mean QPF from the 00z
HREF still depicts a northwest-southeast stripe from around
Beardstown/Jacksonville, including Springfield and Taylorville.
Average amounts are in the 1-2.5 inch range, but with localized
areas capable of receiving 4-5 inches or more.

Precipitation in the above axis should wind down between around
7-10 am, with a cold front slowly moving southward throughout the
remainder of the day. Northern portions of the ILX forecast area
will reach the low to mid 80s, with far southern portions perhaps
exceeding 90 F. Winds will slowly veer to a more southeasterly
direction overnight. Thunderstorm initiation is forecast in a
west-east line across southern Minnesota late tonight in a zone
of 850 mb warm advection. Though the resulting cluster is forecast
to move southeastward, at this point it is likely to miss the ILX
forecast area to the northeast.

&&

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 319 AM CDT Mon Sep 19 2022

The main issues for the long term forecast this morning are (1)
very warm temperatures on Tuesday and (2) cooler conditions /
timing of any precip for the remainder of the week.

Surface winds turn around to the southwest on Tuesday, advecting
warm and humid air northward associated with the 593 dm ridge over
the southern Plains. With temperatures in the low to mid 90s and
dew points in the low 70s, heat indices in the upper 90s to around
100 F should be the result. Light south winds are forecast to
persist from Tuesday night into Wednesday morning, with a
unusually warm morning for the latter half of September on
Wednesday.

A trough moving across Ontario on Wednesday is forecast to drive
the next cold front southward through Illinois, with this one
packing a bit more of a punch. Given spread in frontal timing,
there is an associated spread in high temperature forecasts. For
example, there is a 50% chance the high temperature in Peoria
will be between 78 and 87 F, and a 50% chance it will be outside
that range. Once the front is through, much cooler temperatures
are forecast for Thursday and Friday, with high temperatures in
the mid to upper 60s and lows perhaps even dipping into the upper
40s. Another chance for rain comes as the next short wave trough
migrates across the Canadian prairie provinces late in the week,
with temperatures warming a bit as well.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1243 AM CDT Mon Sep 19 2022

Heavy rain and thunderstorms may bring occasional MVFR to IFR or
even lower conditions to TAF sites through around 10z, as well as
strong/erratic wind gusts and lightning. Repeated thunderstorms
may occur over some terminals, with SPI and DEC perhaps favored
for this within the next few hours. Once thunderstorms decrease
after 12z, a few hours of MVFR ceilings may occur before
scattering out, with VFR conditions forecast for the remainder of
the TAF period.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...AAT
SHORT TERM...AAT
LONG TERM...AAT
AVIATION...AAT
Hazardous weather outlook, Sep 18, 3:03 PM CDT, 12 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
303 PM CDT Sun Sep 18 2022

ILZ027>031-036-037-040>042-047>051-191100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Logan-Cass-Menard-Scott-Morgan-Sangamon-
303 PM CDT Sun Sep 18 2022

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

Severe storms are likely to move into the area this evening,
persisting past midnight. The greatest risk of severe weather is west
of a Peoria to Springfield line, where hail may be larger than golf
balls and wind gusts may exceed 70 mph. A few tornadoes are possible,
especially northwest of the Illinois River. Heavy rain with
thunderstorms will track over the same areas in west central
Illinois, resulting in a threat for flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Unseasonably hot and humid weather will move into the region on
Tuesday. Peak heat indices around 100 degrees are likely Tuesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed, primarily between 8 pm and
1 am.

ILZ038-043>046-052>057-061>063-191100-
McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-
Douglas-Coles-Edgar-Shelby-Cumberland-Clark-
303 PM CDT Sun Sep 18 2022

This Hazardous Weather Outlook is for east central Illinois.

.DAY ONE...Tonight.

Strong to severe thunderstorms are expected to move into the area
late this evening, continuing through much of the night. Damaging
wind gusts and hail are the primary hazards, though an isolated
tornado cannot be ruled out. Heavy rainfall rates could lead to
localized flooding west of I-57.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A few thunderstorms will linger into early Monday, but they are not
expected to be severe.

Unseasonably hot and humid weather will move into the region on
Tuesday. Peak heat indices around 100 degrees are likely Tuesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely tonight, withe best chances between
11 pm and 3 am.

ILZ066>068-071>073-191100-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
303 PM CDT Sun Sep 18 2022

This Hazardous Weather Outlook is for southeast Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected to move into the area toward midnight,
continuing overnight. Some of these storms may be strong to severe,
with hail and wind damage the main concerns.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms will linger into Monday morning, but they are
not expected to be severe.

Unseasonably hot and humid weather will move into the region for
Tuesday and Wednesday. Peak heat indices around 100 degrees are
likely both days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight, with the most likely time
frame after midnight.

Geelhart

In the hours before

Local storm report, Sep 19, 1:52 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
152 AM CDT MON SEP 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             1 ENE CHAMPAIGN         40.12N 88.25W
09/19/2022  M1.00 INCH       CHAMPAIGN          IL   PUBLIC

&&
Local storm report, Sep 19, 1:56 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
156 AM CDT MON SEP 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     MAHOMET                 40.19N 88.40W
09/19/2022                   CHAMPAIGN          IL   BROADCAST MEDIA

            TREE DOWN ON IL 47 NORTH OF MAHOMET,
            BLOCKING ROADWAY.

&&
Local storm report, Sep 19, 2:01 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
201 AM CDT MON SEP 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     FLOOD            1 SE CHAMPAIGN          40.10N 88.24W
09/19/2022                   CHAMPAIGN          IL   EMERGENCY MNGR

            URBAN FLOODING AT KIRBY AND NEIL, UNDERPASS.

&&
Local storm report, Sep 19, 2:11 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
211 AM CDT MON SEP 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     1 S JACKSONVILLE        39.72N 90.23W
09/19/2022                   MORGAN             IL   PUBLIC

            MULTIPLE LARGE TREES DOWN AROUND
            JACKSONVILLE, OVER A FOOT IN DIAMETER.

&&
Special weather statement, Sep 19, 2:37 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lincoln IL
237 AM CDT Mon Sep 19 2022

ILZ050-051-190800-
Sangamon-Morgan-
237 AM CDT Mon Sep 19 2022

...A strong thunderstorm will impact portions of southwestern
Sangamon and southeastern Morgan Counties through 300 AM CDT...

At 237 AM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, or 11 miles southeast of Jacksonville, moving southeast at
45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Waverly around 245 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
central and west central Illinois.

&&

LAT...LON 3974 9006 3953 8965 3952 9017 3959 9022
TIME...MOT...LOC 0737Z 314DEG 39KT 3960 9010

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

07
Local storm report, Sep 19, 3:50 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
350 AM CDT MON SEP 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     HEAVY RAIN       2 NNW CENTRAL ILLINOIS  40.51N 88.93W
09/19/2022  M1.75 INCH       MCLEAN             IL   NWS EMPLOYEE

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 8:24 PM CDTSevere Thunderstorm WarningILXMarshall, Stark36 min
Sep 18, 10:14 PM CDTSevere Thunderstorm WarningILXMarshall, Stark46 min
Sep 18, 10:30 PM CDTSevere Thunderstorm WarningILXFulton, Peoria, Tazewell, Woodford30 min
Sep 18, 10:39 PM CDTTornado WarningILXMarshall36 min
Sep 18, 10:46 PM CDTSevere Thunderstorm Warning Considerable damage threatILXMarshall, Peoria, Stark, Woodford44 min
Sep 18, 10:58 PM CDTSevere Thunderstorm WarningILXMcLean, Peoria, Tazewell, Woodford32 min
Sep 18, 11:00 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott30 min
Sep 18, 11:26 PM CDTSevere Thunderstorm WarningILXMcLean, Marshall, Woodford34 min
Sep 18, 11:27 PM CDTSevere Thunderstorm WarningILXMorgan, Scott33 min
Sep 18, 11:41 PM CDTSevere Thunderstorm WarningILXMcLean34 min
Sep 19, 12:00 AM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford30 min
Sep 19, 12:10 AM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Piatt50 min
Sep 19, 12:29 AM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Schuyler46 min
Sep 19, 12:34 AM CDTTornado WarningILXDeWitt, McLean, Piatt26 min
Sep 19, 12:45 AM CDTAreal Flood AdvisoryILXMcLean2 hr
Sep 19, 12:50 AM CDTSevere Thunderstorm WarningILXCass, Morgan, Schuyler25 min
Sep 19, 12:54 AM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Piatt51 min
Sep 19, 1:15 AM CDTSevere Thunderstorm WarningILXCass, Morgan, Sangamon, Scott45 min
Sep 19, 1:21 AM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion39 min
Sep 19, 1:41 AM CDTAreal Flood AdvisoryILXChampaign2 hr
Sep 19, 1:47 AM CDTAreal Flood AdvisoryILXMorgan118 min
Sep 19, 1:53 AM CDTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Edgar, Vermilion52 min
Sep 19, 2:37 AM CDTSpecial Weather StatementILXMorgan23 min
Sep 19, 4:28 AM CDTSpecial Weather StatementILXClay, Effingham, Jasper, Richland32 min
Sep 19, 5:19 AM CDTFlash Flood WarningILXChristian, Menard, Sangamon2 hr
Sep 19, 5:55 AM CDTSpecial Weather StatementILXRichland35 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.